Alert archive / Mississippi / Flash Flood Warnings in 2024
Flash Flood Warning 68, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 16, 2024, 5:02 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 101 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2024, 5:02 PM CDT (22:02 UTC)
- Expired
- Sep 16, 2024, 6:43 PM CDT
- In force
- 101 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 19 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 5:16 PM CDT | FLASH FLOOD | 1 Sw Tougaloo, MS | Report of water pooling across roads and water approaching houses. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WGUS54 KJAN 162202
FFWJAN
MSC049-089-170015-
/O.NEW.KJAN.FF.W.0068.240916T2202Z-240917T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
502 PM CDT Mon Sep 16 2024
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
East Central Hinds County in central Mississippi...
South Central Madison County in central Mississippi...
* Until 715 PM CDT.
* At 502 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is 1
to 1.5 inches in 1 hour. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jackson and Annandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3252 9015 3234 9013 3232 9014 3232 9015
3231 9015 3231 9016 3230 9016 3229 9017
3229 9018 3228 9018 3227 9019 3229 9023
3252 9020
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR
$$
sas204 follow-up statements
755
WGUS74 KJAN 162223
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
523 PM CDT Mon Sep 16 2024
MSC049-089-170015-
/O.CON.KJAN.FF.W.0068.000000T0000Z-240917T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-Madison MS-
523 PM CDT Mon Sep 16 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS
EVENING FOR EAST CENTRAL HINDS AND SOUTH CENTRAL MADISON COUNTIES...
At 523 PM CDT, An NWS employee has reported heavy rain causing
flooding at the intersection of Beasley Road and Hanging Moss Road.
Between 1 and 3 inches of rain have fallen. The expected rainfall
rate is 1 to 1.5 inches in 1 hour. Additional rainfall amounts of 1
to 2 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Jackson and Annandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3252 9015 3234 9013 3232 9014 3232 9015
3231 9015 3231 9016 3230 9016 3229 9017
3229 9018 3228 9018 3227 9019 3229 9023
3252 9020
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR
$$
sas20170
WGUS74 KJAN 162242
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
542 PM CDT Mon Sep 16 2024
MSC049-089-170015-
/O.CON.KJAN.FF.W.0068.000000T0000Z-240917T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-Madison MS-
542 PM CDT Mon Sep 16 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS
EVENING FOR EAST CENTRAL HINDS AND SOUTH CENTRAL MADISON COUNTIES...
At 542 PM CDT, An NWS employee reported heavy rain causing flash
flooding at the intersection of Beasley Road and Hanging Moss Road.
Between 1 and 3 inches of rain have fallen. The expected rainfall
rate is 1 to 1.5 inches in 1 hour. Additional rainfall amounts of 1
to 2 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Jackson and Annandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3252 9015 3234 9013 3232 9014 3232 9015
3231 9015 3231 9016 3230 9016 3229 9017
3229 9018 3228 9018 3227 9019 3229 9023
3252 9020
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR
$$
sas20062
WGUS74 KJAN 162309
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
609 PM CDT Mon Sep 16 2024
MSC049-089-170015-
/O.CON.KJAN.FF.W.0068.000000T0000Z-240917T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-Madison MS-
609 PM CDT Mon Sep 16 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS
EVENING FOR EAST CENTRAL HINDS AND SOUTH CENTRAL MADISON COUNTIES...
At 609 PM CDT, An NWS employee reported heavy rain causing flooding
at the intersection of Beasley Road and Hanging Moss Road. Flooding
impacts will continue, but no additional rainfall is expected. Flash
flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...NWS employee reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Jackson and Annandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3252 9015 3234 9013 3232 9014 3232 9015
3231 9015 3231 9016 3230 9016 3229 9017
3229 9018 3228 9018 3227 9019 3229 9023
3252 9020
FLASH FLOOD...OBSERVED
$$
sas20608
WGUS74 KJAN 162343
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
643 PM CDT Mon Sep 16 2024
MSC049-089-162353-
/O.CAN.KJAN.FF.W.0068.000000T0000Z-240917T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-Madison MS-
643 PM CDT Mon Sep 16 2024
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL HINDS AND SOUTH
CENTRAL MADISON COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3252 9015 3234 9013 3232 9014 3232 9015
3231 9015 3231 9016 3230 9016 3229 9017
3229 9018 3228 9018 3227 9019 3229 9023
3252 9020
$$
sas20What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 1:25 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Sep 16, 1:25 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Jackson MS 125 PM CDT Mon Sep 16 2024 ...New DISCUSSION... .DISCUSSION... Issued at 124 PM CDT Mon Sep 16 2024 Today... The remnant low centered over western TN from Francine continues to be the meteorological driver for us over the short term: Today the primary topic of discussion will be a band of rain showers developing throughout the central portions of the CWA associated with the remnant lift/flow around the remnants of Francine. This low has enabled a channel of moisture to feed in from the Gulf and that will precipitate out over the forecast region today. Chances for thunder remain low for today, but an embedded thunderstorm or two in the overall showery system can not be ruled out. Rain chances look to taper off after sunset today. Leaving us with continued saturated soil conditions which will feed our potential for overnight/early morning fog for the rest of the work week. Tonight through Friday... Overall the main concern for the period will be the potential for fog development in the early morning hours each morning for the rest of the work week. This potential has been heightened due to recent rains, coupled with stable overnight conditions. Fog potential tonight is a bit challenging as we should see things shift more southward and will have to deal with some mid clouds that will limit radiational cooling. However, conditions Wednesday morning look to be more ideal across more of the area to support radiational fog. We will evaluate conditions over the next forecast cycle or two and refine this potential and overall messaging of fog/dense fog. Temperatures are forecast to be in a relatively narrow range with highs in the mid 80s and lows in the mid 60s. Expect muggy and mild afternoons, with muggy and cooler nights. Saturday through Sunday The overall synoptic pattern will begin to shift and allow a moderate amount of drying within the low to mid levels, as dry air comes in from the Appalachians. This dry air will suppress any continued fog sufficiently to result in low risks for widespread dense fog through the remainder of the period. Dew- point depressions will be quite low though, so expect no relief from muggy nights. However, with lows bottoming out in the low 60s, early morning and overnight hours should be markedly more bearable than the muggy summer nights we've had the preceding months. /OAJ/86/ && .AVIATION... (18Z TAFS) Issued at 1234 PM CDT Mon Sep 16 2024 Low CIGS are resulting in slowly improving flight categories through 18Z today but overall, morning MVFR/IFR conditions will continue to improve to MVFR/VFR through 09Z though scattered SHRA/TSRA will persist through 02Z. After that time, ceilings will have fallen across the area with patchy, intermittent fog reducing CIG/VIS to MVFR/IFR. After 15Z, conditions improve and VFR will prevail. Easterly winds prevail through the period, under 10kts through 02Z and under 5 kts thereafter. /86/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 68 85 67 88 / 60 20 0 0 Meridian 66 87 64 89 / 30 10 0 0 Vicksburg 69 85 67 88 / 40 20 0 0 Hattiesburg 70 86 69 90 / 50 40 0 10 Natchez 68 85 68 87 / 20 30 0 10 Greenville 67 85 64 87 / 20 10 0 0 Greenwood 67 88 64 88 / 10 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && OAJ/OAJ/LP
In the hours before
Special weather statement, Sep 16, 4:08 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
408 PM CDT Mon Sep 16 2024
MSZ043-048-049-162200-
Hinds MS-Rankin MS-Madison MS-
408 PM CDT Mon Sep 16 2024
...HEAVY RAIN WILL IMPACT WEST CENTRAL RANKIN...NORTHEASTERN HINDS
AND SOUTH CENTRAL MADISON COUNTIES THROUGH 500 PM CDT...
At 406 PM CDT, Doppler radar was tracking heavy over Jackson, that
were nearly stationary.
HAZARD...Heavy Rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain could lead to ponding on roads and local
flooding of low lying areas. Slow down and allow extra time
to your destination.
This rain will be near...
Jackson around 410 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3224 9009 3224 9025 3258 9025 3258 9009
TIME...MOT...LOC 2106Z 176DEG 1KT 3232 9019
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
SASThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 8:01 PM CDT | Flash Flood Warning | JAN | Jasper, Jones | 115 min |
| Sep 16, 4:08 PM CDT | Special Weather Statement | JAN | Rankin | 52 min |
Nearby
Flash Flood Warnings in Mississippi, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.